| Catalog Number |
RTL160147 |
| Medical Device Problem Code |
Thermal Decomposition of Device (1071)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A user facility biomedical technician (biomed) reported finding thermal damage on a dry acid (132 gallon unit) mixer.The biomed initially contacted technical support (ts) because the mixer was not filling and they noticed a burning smell coming from the unit.The biomed traced the burning smell to the solenoid fill valve which displayed evidence of charring.No other parts showed signs of thermal damage.There were no signs of any smoke, sparks, or flames.The biomed said the control/display board adjacent to the fill valve was also affected.To resolve the reported issue, the biomed replaced the burnt fill valve and the control board.Following the repair, the biomed said the mixer began experiencing issues during power-up.The biomed called ts back because the mixer wasn¿t powering on properly.The biomed was informed that the software from the old control board had to be swapped to the new board.The biomed did this and the machine became fully operational again.The reported issue did not negatively impact any treatments.The biomed said they had enough acid mixed to continue operations without disruption.No sample was available for evaluation; the biomed said both the valve and the control board were discarded.Additionally, there were no photos of the damaged fill valve.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).However, the complaint investigation found objective evidence indicating a product problem, and thus the complaint was confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in progress and final quality control (qc) testing met all requirements.Based on the available information, the reported event has been confirmed.